Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 448, NWS Norman, OK

October 26, 2000Jefferson County, Stephens County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Oct 26, 2000, 5:52 PM CDT for Jefferson County, Stephens County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 26, 2000, 5:52 PM CDT (22:52 UTC)
Expired
Oct 26, 2000, 6:30 PM CDT
In force
38 min
Issued by
NWS Norman, OK
Area
Whole counties

Counties Jefferson County, OK, Stephens County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2000-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 156 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2000-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
156 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1007 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 262253
SVROKC
OKC067-137-262330-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
552 PM CDT THU OCT 26 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN JEFFERSON COUNTY IN SOUTHERN OKLAHOMA
  SOUTHERN STEPHENS COUNTY IN SOUTHERN OKLAHOMA

* UNTIL 630 PM CDT

* AT 552 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 
  MILES NORTH OF ADDINGTON...MOVING EAST AT 15 TO 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE ADDINGTON...COMANCHE...LOCO...
  RINGLING AND WAURIKA

HAIL UP TO THE SIZE OF NICKELS IS LIKELY. WIND GUSTS TO 60 MPH ARE 
POSSIBLE.

LAT...LON 3:439 9807 3417 9808 3416 9758 3446 9758
 MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 3:20 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Oct 26, 3:20 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
320 PM CDT THU OCT 26 2000

INTERESTING ORIENTATION TO THE UPPER LEVEL FORCING FIELD THIS
AFTERNOON. THE SOUTHEAST HALF OF THE AREA REMAINS UNDER THE INFLUENCE
OF UPPER DEFORMATION ZONE PRODUCED BY RETREATING UPPER LOW ACROSS THE
NORTHERN PLAINS AND UPPER RIDGE OVER SOUTH TEXAS. AS UPPER LOW
CONTINUES TO RETREAT TONIGHT...EXPECT ASSOCIATED FORCING TO GRADUALLY
DIMINISH...BUT NOT BEFORE SUPPORTING ADDITIONAL TSRA FOR SEVERAL MORE
HOURS.

DIFFLUENCE ZONE DEVELOPING ACROSS WEST TEXAS WILL SPREAD EASTWARD LATER
TONIGHT AND RE-ENFORCE WEAK FORCING ACROSS THE AREA. ALTHOUGH MODELS
SHOW MID/UPPER WINDS DIMINISHING OVER THE AREA TONIGHT EXPECT A GRADUAL
VEERING VERTICAL WIND PROFILE TO ALSO PERSIST. DEEPEST MOISTURE SHOULD
LEAVE EASTERN SECTIONS BY MIDNIGHT WHILE ACROSS WESTERN OKLAHOMA...
WINDS IN THE UPPER LIMITS OF THE BOUNDARY LAYER SHOULD BACK ALLOWING
DEEPER MOISTURE TO ADVECT NORTHWARD. FIRST PERIOD POPS WILL LIKELY BE
SKEWED TOWARD THE HIGHER END DUE TO CURRENT COVERAGE...WITH MAINLY
CHANCE POPS EXPECTED AFTER MIDNIGHT.

HOWEVER COVERAGE OF TSRA MAY INCREASE NEAR THE RED RIVER ONCE AGAIN BY
12Z FRIDAY AS SOUTHERLY LOW LEVEL JET VEERS RESULTING IN SPEED
CONVERGENCE. WITH AMPLE MOISTURE AND WEAK DIFFLUENCE ALOFT EXPECTED TO
CONTINUE...THIS MAY BE MORE THAN ENOUGH TO WARRANT LIKELY POPS IN THE
2ND PERIOD. AN FFA WILL NEED TO BE CONSIDERED FOR SOUTHERN AREAS
TONIGHT/FRIDAY WHICH HAVE RECEIVED OR ARE EXPECTED TO RECEIVE THE MOST
RAINFALL.

WEAK FORCING IN THE FORM OF WAA AND STRENGTHENING WINDS ALOFT COMBINED
WITH A JUICY TROPOSPHERE THROUGH FRIDAY/FRIDAY NIGHTS WARRANTS AT LEAST
SMALL POPS MOST AREAS. THE ONLY OBVIOUS EXCEPTION AT THIS POINT MAY BE
ACROSS SOUTHEAST OKLAHOMA FRIDAY NIGHT AS UPPER RIDGE MAY STRENGTHEN
OVER THIS AREA TO THE POINT WHERE SUBSIDENCE/WARMER MID LEVEL TEMPS MAY
DEVELOP AND PREVENT TSRA.

LATEST VERSIONS OF ETA/AVN/CANADIAN INDICATE SLOWER EASTWARD PROGRESS
OF UPPER LOW MOVING ACROSS OKLAHOMA SATURDAY WITH SATURDAY NIGHT/EARLY
SUNDAY NOW LOOKING LIKE THE MOST LIKELY PERIOD FOR HIGH POPS. BASED ON
SLOWER SOLUTION WILL LOWER POPS TO CHANCE CATEGORY SATURDAY AND
INCREASE POPS TO LIKELY SATURDAY NIGHT.

IN THE EXTENDED...WILL CONTINUE WITH A DRY FORECAST MOST PLACES
SUNDAY/MONDAY AS THE AREA SHOULD BE BETWEEN SYSTEMS. HOWEVER BY LATE
MONDAY EARLY TUESDAY EXPECT WAA/MOISTURE ADVECTION/DPVA TO ACCOMPANY
ANOTHER STRONG SHORTWAVE TROUGH WHICH MAY RESULT IN ANOTHER ROUND OF
HEAVY RAIN AND POSSIBLY SEVERE WEATHER.

GAG 58/71/62/70 3444
PNC 60/72/62/70 3334
OKC 60/71/61/72 9333
SPS 61/68/62/72 9444

THANKS FTW FOR COORDINATION
AFD UPDATED FOR FLASH FLOOD WATCH
.OUN...
OK...FLASH FLOOD WATCH THIS EVENING OKZ037>041-044>046-050
TX...FLASH FLOOD WATCH THIS EVENING TXZ085-086-090
JAMES

5

In the hours before

Special weather statement, Oct 26, 1:15 PM CDT, 4 hours 37 minutes before
OKZ004>048-050>052-TXZ083>090-262015-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
115 PM CDT THU OCT 26 2000

THE THUNDERSTORM OUTLOOK CALLS FOR NO SEVERE THUNDERSTORMS ACROSS
CENTRAL AND WESTERN OKLAHOMA AND WESTERN NORTH TEXAS THIS
AFTERNOON THROUGH TONIGHT.

DISCUSSION...SHOWERS AND THUNDERSTORMS OVER SOUTHEAST OKLAHOMA
THIS AFTERNOON WILL CONTINUE TO MOVE NORTHEAST OUT OF THE
AREA...WHILE WIDELY SCATTERED SHOWERS AND THUNDERSTORMS REDEVELOP
ACROSS SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS.  SOME OF THESE
STORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN IN A SHORT
PERIOD OF TIME WITH LOCALIZED FLOODING IN POOR DRAINAGE
AREAS.

LATER TONIGHT INTO FRIDAY MORNING ...ANOTHER AREA OF SHOWERS AND
THUNDERSTORMS IS EXPECTED TO DEVELOP ACROSS WEST TEXAS THEN POSSIBLY
MOVE NORTHEAST INTO WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA.  MORE
HEAVY RAIN WILL BE POSSIBLE WITH THIS ACTIVITY ...MAINLY DURING THE
DAY FRIDAY.

A MORE SIGNIFICANT CHANCE OF SEVERE WEATHER MAY UNFOLD ACROSS THE
"SOONER" STATE ON SATURDAY.  DATA INDICATES THAT A VERY STRONG STORM
SYSTEM... CURRENTLY OFF THE CALIFORNIA COAST... WILL MOVE EAST
OUT OF THE SOUTHWESTERN UNITED STATES SOMETIME SATURDAY.   THE EXACT
TIMING OF THIS EVENT IS STILL UNCERTAIN...BUT THE CURRENT TIMING WOULD
BRING THE MOST SEVERE WEATHER INTO WESTERN OKLAHOMA LATE IN THE
AFTERNOON TO EARLY EVENING AND ACROSS CENTRAL OKLAHOMA OGVERNIGHT.
PEOPLE PLANNING OUTDOOR ACTIVITIES SATURDAY SHOULD KEEP INFORMED OF
THE LATEST WEATHER INFORMATION.

6
Local storm report, Oct 26, 5:39 PM CDT, 13 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
539 PM CDT THU OCT 26 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0510 PM    1.5 E BRAY                OK   FLOODING
10/26/00   STEPHENS                       WATER COVERING HWY 29
                                          REPORTED BY SHERIFF'S
                                          OFFICE

KT     L

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 7:16 AM CDTFlash Flood WarningOUNJackson, Tillman3 hr
Oct 26, 8:36 AM CDTFlash Flood WarningOUNJefferson, Stephens3 hr
Oct 26, 5:02 PM CDTFlash Flood WarningOUNStephens3 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.